Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 94, NWS Grand Rapids, MI

December 8, 2012

NWS Grand Rapids, MI issued this small craft advisory at Dec 8, 2012, 10:58 PM EST. It took effect at Dec 9, 2012, 7:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2012, 10:58 PM EST (03:58 UTC)
In effect from
Dec 9, 2012, 7:00 AM EST
Expired
Dec 9, 2012, 3:26 PM EST
In force
8 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WHUS73 KGRR 090358
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1058 PM EST SAT DEC 8 2012

LMZ844>849-091200-
/O.NEW.KGRR.SC.Y.0094.121209T1200Z-121210T0400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1058 PM EST SAT DEC 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 11 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM EST
SUNDAY. 

* WINDS...EAST AND INCREASING TO 15 TO 25 KNOTS SUNDAY MORNING. 

* WAVES...BUILDING TO 2 TO 4 FEET ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
3 follow-up statements
175 
WHUS73 KGRR 090848
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
348 AM EST SUN DEC 9 2012

LMZ844>849-091700-
/O.CON.KGRR.SC.Y.0094.121209T1200Z-121210T0400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
348 AM EST SUN DEC 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 11 PM EST THIS EVENING...

* WINDS...EAST AND INCREASING TO 15 TO 25 KNOTS THIS MORNING.
  HIGHEST WINDS WILL BE OFFSHORE.

* WAVES...BUILDING UP TO 4 FEET TODAY. HIGHEST WAVES OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
791 
WHUS73 KGRR 091528
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1028 AM EST SUN DEC 9 2012

LMZ844>849-092330-
/O.CON.KGRR.SC.Y.0094.000000T0000Z-121210T0400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1028 AM EST SUN DEC 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WINDS...EAST AND INCREASING TO 15 TO 25 KNOTS THIS MORNING. 
  HIGHEST WINDS WILL BE OFFSHORE. 

* WAVES...BUILDING UP TO 4 FEET TODAY. HIGHEST WAVES OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
407 
WHUS73 KGRR 092026
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
326 PM EST SUN DEC 9 2012

LMZ844>849-092130-
/O.CAN.KGRR.SC.Y.0094.000000T0000Z-121210T0400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
326 PM EST SUN DEC 9 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 7:22 PM EST, 3 hours 36 minutes earlier.

Area forecast discussion, Dec 8, 7:22 PM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
722 PM EST SAT DEC 8 2012

.SYNOPSIS...
ISSUED AT 258 PM EST SAT DEC 8 2012

LOW PRESSURE WILL BRING MORE SNOW AND MIXED PRECIPITATION BY EARLY
SUNDAY MORNING. ANOTHER INCH OR SO OF SNOW IS POSSIBLE ALONG AND
NORTH OF INTERSTATE 96 BY SUNDAY NIGHT. SOME LAKE EFFECT SNOW
SHOWERS WILL FOLLOW FOR MONDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 258 PM EST SAT DEC 8 2012

FORECAST ISSUE IS FOR PRECIP TYPE AND SNOW AMOUNTS SUNDAY INTO
SUNDAY NIGHT. ONLY MADE MINOR CHANGES TO THE PREVIOUS FORECAST.

SFC RIDGE MOVES THROUGH TONIGHT WITH FAIR WEATHER BUT LOW OVER THE
DAKOTAS MOVES EAST TONIGHT AND PHASES WITH A SOUTHERN STREAM LOW
BY SUNDAY NIGHT. THERMAL PROFILES SHOW THE LEADING EDGE OF THE
PRECIP SHOULD BE SNOW WITH CONTINUED WARM ADVECTION DURING THE
MORNING BRINGING A MIX AND EVENTUAL CHANGEOVER TO RAIN ACROSS THE
SOUTHERN FORECAST AREA...WITH MIXED RAIN AND SNOW ACROSS ALL BUT
THE NORTHERN FORECAST AREA BE AFTERNOON.

THE LOW MOVES EAST AND COLD AIR WRAPS BACK IN SUNDAY NIGHT WITH
CHANGE BACK TO SNOW BY MONDAY MORNING. COLDER AIR MOVES IN MONDAY
WITH 850 MB TEMPS DOWN TO MINUS 10C BY MONDAY AFTERNOON. LAKE
EFFECT SNOW SHOWERS SHOULD CONTINUE INTO MONDAY NIGHT BEFORE SFC
RIDGING MOVES IN AND INVERSION HEIGHTS COME DOWN.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 258 PM EST SAT DEC 8 2012

AFTER A CHILLY START MID WEEK...WITH A FEW FLURRIES...THE EXTENDED
PERIOD SHOULD SEE A WARM UP FOR THE LATTER PORTION OF NEXT WEEK.

NOT EXPECTING ANYTHING ORGANIZED WITH THE MID WEEK LAKE EFFECT...BUT
WITH SW FLOW AND H8 TEMPS OF -5 TO -10C AREAS ALONG THE LAKE AND
NORTH OF GRAND HAVEN MAY SEE A FEW FLURRIES FOR TUESDAY AND
WEDNESDAY.

WE SHOULD BE MAINLY DRY WEDNESDAY NIGHT THROUGH FRIDAY.  THE SW FLOW
SHOULD CONTINUE RESULTING IN DAYTIME TEMPS WARMING TO 40 TO 45.  THE
NEXT DECENT CHANCE OF PCPN COMES FRIDAY NIGHT INTO SATURDAY AS
SOUTHERN STREAM ENERGY IS KICKED OUT INTO THE PLAINS...PRODUCING A
SURFACE LOW.  THE MODELS ARE IN GOOD AGREEMENT THAT THIS LOW SHOULD
MOVE NE AND REMAIN TO OUR WEST.  THIS WILL KEEP US IN THE WARM
REGIME AND KEEP THE PCPN TYPE ALL RAIN.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 721 PM EST SAT DEC 8 2012

A TALE OF TWO DIFFERENT 12 HOUR PERIODS WITH THIS SET OF TAFS. THE
FIRST 12 HOURS...TONIGHT...WILL BE RATHER BENIGN...WITH TOMORROW
SEEING ACTIVE WEATHER AND POOR AVIATION CONDITIONS.

TONIGHT...VFR CONDITIONS WILL PREVAIL WITH MID AND HIGH CLOUDS
STREAMING IN FROM THE WEST. SOME MVFR CEILINGS REMAIN ACROSS
SOUTHERN LOWER MICHIGAN AT 00Z. THE THINKING IS THAT THESE
CEILINGS WILL GRADUALLY CLEAR TO THE SOUTH THROUGH THE COURSE OF
THIS EVENING.

FOCUS THEN SHIFTS TO TOMORROW AS AN AREA OF LOW PRESSURE SPREADS POOR
AVIATION CONDITIONS INTO THE AREA. SNOW AND LOWERING CEILINGS WILL
BEGIN SHORTLY AFTER DAYBREAK ON SUNDAY. PRECIPITATION TYPE WILL
TRANSITION TO A MIX OF RAIN AND SNOW FROM KMKG TO KLAN AND TO RAIN
FROM KAZO TO KJXN. CONDITIONS WILL TREND QUICKLY FROM VFR LATE
TONIGHT TO IFR AND LIFR THROUGH THE COURSE OF SUNDAY MORNING. LOW
CEILINGS AND VISIBILITIES WILL REMAIN IN PLACE THROUGH 00Z
TOMORROW EVENING.

&&

.MARINE...
ISSUED AT 242 PM EST SAT DEC 8 2012

WINDS AND WAVES COULD BECOME HAZARDOUS TO SMALL CRAFT BY LATE
SUNDAY NIGHT OR MONDAY.

&&

.HYDROLOGY...
ISSUED AT 242 PM EST SAT DEC 8 2012

NO HYDRO ISSUES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...JK
AVIATION...DUKE
HYDROLOGY...OSTUNO
MARINE...OSTUNO
Hazardous weather outlook, Dec 8, 4:50 PM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
450 PM EST SAT DEC 8 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-091000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
450 PM EST SAT DEC 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL LIGHT SNOW WILL BE POSSIBLE NORTH OF A MUSKEGON TO
ALMA LINE SUNDAY AFTERNOON AND EVENING. THIS MAY LEAD TO SLICK
DRIVING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-091000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
450 PM EST SAT DEC 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS AND WAVES WILL LIKELY BECOME HAZARDOUS TO SMALL CRAFT SUNDAY
NIGHT INTO MONDAY.

OSTUNO JK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 5:54 PM ESTWinter Weather AdvisoryGRRClare, Gratiot, Isabella, Lake, Mason, Mecosta and 4 more10 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.